Psychiatry and Clinical Psychopharmacology
Case Report

Fluoxetine- and sertraline-related hair loss in a teenager: a case report

1.

Specialist in Child and Adolescent Psychiatry, Child and Adolescent Psychiatry Service, Ordu State Hospital, Ordu - Turkey

Psychiatry and Clinical Psychopharmacology 2013; 23: 77-80
DOI: 10.5455/bcp.20120928030857
Read: 856 Downloads: 489 Published: 19 February 2021

Selective serotonin reuptake inhibitors (SSRIs) are widely prescribed antidepressants. All SSRIs have occasionally been associated with alopecia or hair loss. There might be differences in the risk of alopecia between the various SSRIs, and the risk might be higher in women than in men. The pathological mechanism of hair loss due to psychotropic medications has not yet been fully elucidated. Here, we present an adolescent female with no personal and family history of alopecia, who developed common alopecia with consecutive fluoxetine and sertraline treatments. The hair loss stopped with a venlafaxine regimen. To our knowledge, this is the first report of hair loss due to both fluoxetine and sertraline, which then recovered with venlafaxine treatment. If a patient develops hair loss during SSRI treatment and the temporal relationship seems plausible, an adverse drug reaction should be suspected and changing the treatment to another antidepressant or possibly decreasing the dose should be considered.


Bir ergende fluoksetin ve sertralin ile ilişkili saç dökülmesi: Olgu sunumu

Selektif serotonin reuptake inhibitörleri (SSRI) yaygın olarak kullanılan antidepresanlardır. Tüm SSRI’lar ile ilişkili zaman zaman yaygın saç dökülmesi bildirilmiştir. SSRI’ların saç dökülmesi riskiyle ilişkili farklı oranlar bildirilmiş ve riskin kadınlarda daha fazla olduğu belirtilmiştir. Psikotropların saç kaybına yol açma mekanizması henüz tamamen aydınlatılamamıştır. Bu olgu sunumunda, ilk olarak fluoksetin ve sonrasında sertralin başlanmasının ardından özgeçmişinde ve aile öyküsünde olmadığı halde, yaygın saç dökülmesi gözlenen bir ergeni bildiriyoruz. Bizim bilgilerimize göre bu olgu, hem fluoksetin hem de sertralin ile yaygın saç dökülmesi görülen, ardından tedavisine venlafaksin ile devam edilen ve saç dökülmesi duran ilk olgudur. SSRI tedavisi sırasında hastada saç kaybı gelişir ve zamansal ilişki olarak akla yatkın görünürse, ilaç yan etkisinden şüphe edilmeli, ya doz düşürülerek ya da başka bir antidepresana geçilerek tedaviye müdahale edilmelidir.

Files
EISSN 2475-0581